Alert archive / Arkansas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 32, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 17, 2004, 8:45 PM CST for Crawford County, Franklin County, Sebastian County, Arkansas; LeFlore County, Oklahoma. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 17, 2004, 8:45 PM CST (02:45 UTC)
- Expired
- Mar 17, 2004, 9:45 PM CST
- In force
- 60 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Crawford County, AR, Franklin County, AR, Sebastian County, AR, LeFlore County, OK
The radar
The Western Arkansas radar (KSRX), 7 km from the middle of the area, began a volume at 02:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 17, 5:10 PM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.8 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1939 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 333 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
171
WUUS54 KTSA 180245
SVRTUL
ARC033-047-131-OKC079-180345-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
843 PM CST WED MAR 17 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN CRAWFORD COUNTY IN NORTHWEST ARKANSAS
NORTHEASTERN LE FLORE COUNTY IN SOUTHEAST OKLAHOMA
SOUTHWESTERN FRANKLIN COUNTY IN WEST CENTRAL ARKANSAS
SEBASTIAN COUNTY IN WEST CENTRAL ARKANSAS
* UNTIL 945 PM CST
* AT 843 PM CST...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9
MILES WEST OF ARKOMA...AND A SECOND SEVERE STORM THAT STRETCHED FROM
LAVACA TO BLOOMER...MOVING SOUTHEAST AT 30 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...POCOLA...
ARKOMA...CHARLESTON...BRANCH...FORT SMITH...HACKETT...GREENWOOD...
BARLING...LAVACA...HUNTINGTON...MIDLAND...WASHBURN...BURNVILLE...
EXCELSIOR...MANSFIELD...BONANZA...FT CHAFFEE...JENNY LIND...BLOOMER
AND VAN BUREN.
HAIL TO THE SIZE OF GOLFBALLS AND WIND GUSTS IN EXCESS OF 70 MPH CAN
BE EXPECTED IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS
UNTIL THE STORM HAS PASSED.
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
LAT...LON 3551 9445 3539 9446 3522 9460 3504 9427
3525 9393 3538 9393
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 17, 8:25 PM CST, 20 minutes earlier.
Area forecast discussion, Mar 17, 8:25 PM CST, 20 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE NATIONAL WEATHER SERVICE TULSA OKLAHOMA 825 PM CST WED MAR 17 2004 SEVERE THUNDERSTORMS CONTINUE TO THRIVE IN EAST CENTRAL OKLAHOMA AND FAR NORTHWEST ARKANSAS THIS EVENING. HAIL UP TO GOLF BALLS AND WINDS TO 60 MILES AN HOUR HAVE BEEN REPORTED...ALONG WITH OCCASIONAL ROTATION. MOST OF THE ACTION HAS BEEN BETWEEN INTERSTATE 40 AND HIGHWAY 412...WHILE WEST OF OKLAHOMA STATE HIGHWAY 75. THIS AREA IS THE INTERSECTION OF HIGHER CAPE (NEAR 1000)...AXIS LOCATED IN CENTRAL OKLAHOMA...AND HIGHER HELICITY (0-3KM SR)...GREATER THAN 400 WITH MAX AXIS FROM SOUTHEAST OKLAHOMA TO NORTH CENTRAL ARKANSAS. AS THE THUNDERSTORMS MOVE EAST DURING THE NEXT TWO TO THREE HOURS THEY ARE EXPECTED TO GRADUALLY DIMINISH IN INTENSITY. LARGE HAIL MAY BE COUPLED WITH WIND GUSTS IN EXCESS OF 60 MILES AN HOUR. HIGH WINDS ARE MOST LIKELY IN WEST CENTRAL AND NORTHWEST ARKANSAS WHERE THE LOWER LEVELS OF THE ATMOSPHERE ARE RELATIVELY DRY. FORECAST ID= 21 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE.
Hazardous weather outlook, Mar 17, 2:50 PM CST, 5 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE TULSA OK 250 PM CST WED MAR 17 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-181200- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT ...CHANCE OF SEVERE THUNDERSTORMS TONIGHT... A MOSTLY SUNNY MILD AFTERNOON IS IN PROGRESS ACROSS EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. HOWEVER CONDITIONS WILL CHANGE RAPIDLY THIS EVENING. SOUTHERLY WINDS 2-3 THOUSAND FEET ABOVE THE GROUND WILL INCREASE TO OVER 40 MILES AN HOUR ACROSS NORTHEAST TEXAS AND SOUTHEAST OKLAHOMA THIS EVENING. SCATTERED THUNDERSTORMS WILL DEVELOP ON THE NOSE OF THESE STRONGER WINDS IN SOUTH CENTRAL AND SOUTHEAST OKLAHOMA AFTER 8 PM AND WILL INCREASE IN COVERAGE AND INTENSITY AS THEY MOVE NORTHEAST OVERNIGHT. ELEVATED INSTABILITY WILL BE STRONG WITH ELEVATED LIFTED INDICES OF AROUND -6 ACROSS MOST OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS OVERNIGHT. THUS LARGE HAIL UP TO GOLFBALL SIZE APPEARS LIKELY WITH THE STORMS. THE GREATEST THREAT OF SEVERE WEATHER TONIGHT WILL BE IN SOUTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. MOISTURE WILL BE MORE LIMITED IN NORTHEAST OKLAHOMA SO STORM DEVELOPMENT IS MORE IN QUESTION IN THIS AREA. HOWEVER...IF A STORM CAN DEVELOP IN NORTHEAST OKLAHOMA...IT WILL ALSO LIKELY PRODUCE LARGE HAIL. THE THUNDERSTORM THREAT SHOULD END BY AROUND SUNRISE THURSDAY MORNING. WARNING PROBABILITIES FOR SEVERE THUNDERSTORMS AND TORNADOES CAN BE FOUND IN THE CURRENT HAZARDS SECTION AT: WWW.SRH.NOAA.GOV/TULSA. GIVEN PROBABILITIES REPRESENT THE POTENTIAL FOR A WARNING TO BE ISSUED AT YOUR LOCATION. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED AFTER 8 PM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL MOVE INTO THE REGION ON SATURDAY WITH ANOTHER CHANCE FOR SHOWERS AND THUNDERSTORMS ACROSS ALL OF EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. SOME OF THESE STORMS COULD ALSO BE STRONG TO SEVERE. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Mar 17, 5:06 PM CST, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 506 PM CST WED MAR 17 2004 ARZ001>002-010>011-019>020-029-OKZ054>057-059>076-180500- BENTON AR-CARROLL AR-CRAWFORD AR-FRANKLIN AR-MADISON AR-SEBASTIAN AR- WASHINGTON AR-ADAIR OK-CHEROKEE OK-CRAIG OK-CREEK OK-DELAWARE OK-HASKELL OK-LATIMER OK-LE FLORE OK-MCINTOSH OK-MAYES OK-MUSKOGEE OK-NOWATA OK-OKFUSKEE OK-OKMULGEE OK-OSAGE OK-PAWNEE OK-PITTSBURG OK-ROGERS OK-SEQUOYAH OK-TULSA OK-WAGONER OK-WASHINGTON OK- THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 28 UNTIL 1100 PM CST WEDNESDAY EVENING FOR THE FOLLOWING COUNTIES: IN NORTHWEST ARKANSAS... BENTON CARROLL CRAWFORD FRANKLIN MADISON SEBASTIAN WASHINGTON IN EASTERN OKLAHOMA... ADAIR CHEROKEE CRAIG CREEK DELAWARE HASKELL LATIMER LE FLORE MCINTOSH MAYES MUSKOGEE NOWATA OKFUSKEE OKMULGEE OSAGE PAWNEE PITTSBURG ROGERS SEQUOYAH TULSA WAGONER WASHINGTON
Local storm report, Mar 17, 6:05 PM CST, 2 hours 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
605 PM CST WED MAR 17 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0523 PM HAIL 5 S TULSA 36.06N 95.92W
03/17/2004 0.88 INCH TULSA OK TRAINED SPOTTER
0520 PM HAIL JENKS 36.00N 95.97W
03/17/2004 0.88 INCH TULSA OK AMATEUR RADIO
&&
GMLocal storm report, Mar 17, 6:13 PM CST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
613 PM CST WED MAR 17 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 1 NW ONETA 36.03N 95.73W
03/17/2004 2.00 INCH WAGONER OK AMATEUR RADIO
AT HIGHWAY 51 AND THE CREEK TURNPIKE
&&
GMThe office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 6:45 PM CST | Severe Thunderstorm Warning | TSA | Benton | 45 min |
| Mar 17, 6:55 PM CST | Severe Thunderstorm Warning | TSA | Washington | 50 min |
| Mar 17, 7:29 PM CST | Severe Thunderstorm Warning | TSA | Benton | 46 min |
| Mar 17, 8:01 PM CST | Severe Thunderstorm Warning | TSA | Crawford, Sebastian | 44 min |
| Mar 17, 9:33 PM CST | Severe Thunderstorm Warning | TSA | Crawford | 42 min |
| Mar 17, 9:40 PM CST | Severe Thunderstorm Warning | TSA | Sebastian | 50 min |
| Mar 17, 6:00 PM CST | Severe Thunderstorm Warning | TSA | Wagoner | 45 min |
| Mar 17, 6:13 PM CST | Severe Thunderstorm Warning | TSA | Muskogee | 47 min |
| Mar 17, 6:20 PM CST | Severe Thunderstorm Warning | TSA | Delaware | 40 min |
| Mar 17, 6:31 PM CST | Severe Thunderstorm Warning | TSA | Adair | 44 min |
| Mar 17, 6:41 PM CST | Severe Thunderstorm Warning | TSA | Mayes | 34 min |
| Mar 17, 6:49 PM CST | Severe Thunderstorm Warning | TSA | Cherokee, Wagoner | 41 min |
| Mar 17, 6:53 PM CST | Severe Thunderstorm Warning | TSA | Delaware | 52 min |
| Mar 17, 7:02 PM CST | Severe Thunderstorm Warning | TSA | Muskogee | 43 min |
| Mar 17, 7:15 PM CST | Severe Thunderstorm Warning | TSA | Adair, Sequoyah | 45 min |
| Mar 17, 7:32 PM CST | Severe Thunderstorm Warning | TSA | Okmulgee | 43 min |
| Mar 17, 7:36 PM CST | Severe Thunderstorm Warning | TSA | Cherokee | 24 min |
| Mar 17, 7:53 PM CST | Severe Thunderstorm Warning | TSA | Sequoyah | 37 min |
| Mar 17, 8:09 PM CST | Severe Thunderstorm Warning | TSA | Cherokee | 51 min |
| Mar 17, 8:14 PM CST | Severe Thunderstorm Warning | TSA | Cherokee, Wagoner | 46 min |
| Mar 17, 8:24 PM CST | Severe Thunderstorm Warning | TSA | Sequoyah | 36 min |
| Mar 17, 8:52 PM CST | Severe Thunderstorm Warning | TSA | Adair | 53 min |
| Mar 17, 8:57 PM CST | Severe Thunderstorm Warning | TSA | Cherokee | 48 min |
| Mar 17, 9:17 PM CST | Severe Thunderstorm Warning | TSA | Muskogee | 28 min |
| Mar 17, 9:38 PM CST | Severe Thunderstorm Warning | TSA | McIntosh, Okmulgee | 52 min |
| Mar 17, 9:47 PM CST | Severe Thunderstorm Warning | TSA | Adair, Cherokee, Sequoyah | 58 min |
| Mar 17, 9:55 PM CST | Severe Thunderstorm Warning | TSA | Muskogee | 65 min |
| Mar 17, 10:36 PM CST | Severe Thunderstorm Warning | TSA | Haskell | 39 min |
| Mar 17, 10:51 PM CST | Severe Thunderstorm Warning | TSA | Adair | 39 min |
| Mar 17, 11:13 PM CST | Severe Thunderstorm Warning | TSA | Cherokee | 47 min |
| Mar 17, 11:28 PM CST | Severe Thunderstorm Warning | TSA | LeFlore | 47 min |
| Mar 17, 11:54 PM CST | Severe Thunderstorm Warning | TSA | Sequoyah | 51 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2004Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.